Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Tulsa, OK

March 11, 2006LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 1:33 AM CST for LeFlore County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 1:33 AM CST (07:33 UTC)
Expired
Mar 11, 2006, 2:15 AM CST
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 8:19 PM CSTSevere Thunderstorm WatchSPC18 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 110733
SVRTSA
OKC079-110815-
/O.NEW.KTSA.SV.W.0055.060311T0733Z-060311T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
133 AM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 215 AM CST

* AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF HEAVENER...
  MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOWE AND
  HEAVENER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3489 9487 3508 9444 3488 9445 3476 9485

$$
2 follow-up statements
000
WWUS54 KTSA 110800
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 AM CST SAT MAR 11 2006

OKC079-110815-
/O.CON.KTSA.SV.W.0055.000000T0000Z-060311T0815Z/
LE FLORE OK-
200 AM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CST FOR LE
FLORE COUNTY...

AT 158 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTHEAST OF HEAVENER...
MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3498 9460 3503 9444 3488 9445 3484 9463

$$
000
WWUS54 KTSA 110817
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 AM CST SAT MAR 11 2006

OKC079-110827-
/O.EXP.KTSA.SV.W.0055.000000T0000Z-060311T0815Z/
LE FLORE OK-
217 AM CST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRED AT 215
AM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3498 9460 3503 9444 3488 9445 3484 9463

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:31 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 10, 11:31 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CST FRI MAR 10 2006

.MESOSCALE UPDATE...
MESOSCALE ANALYSIS GRIDS SHOW A STRONG CAP INDEX DOWNSTREAM OF THE
CURRENT STORMS.  CELLS MOVING INTO THIS ENVIRONMENT HAVE SHOWN SOME
SIGNS OF WEAKENING.  THE CAP INDEX WAS MODESTLY LOWER OVER
LATIMER...PUSHMATAHA...CHOCTAW AND LE FLORE COUNTIES AND
CELLS IN THESE LOCATIONS HAVE STAYED BETTER ORGANIZED.

SHEAR VALUES ARE VERY HIGH AND ARE SUPPORTING SUPERCELL STORM
ORGANIZATION...ESPECIALLY AT THE SOUTHERN END OF THE SHORT LINE.

THE SHORT-WAVE ALOFT SUPPORTING THESE STORMS IS RACING NORTHEAST ACROSS
OKLAHOMA AND WILL CLEAR OUR ARKANSAS COUNTIES BY 2AM...ENDING THIS
EVENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&
Hazardous weather outlook, Mar 10, 10:52 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CST FRI MAR 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1052 PM CST FRI MAR 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OF A MIAMI TO OKMULGEE LINE.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP IN THE AREA OF STRONG
MOISTURE ADVECTION IN EASTERN OKLAHOMA. A WARM FRONT LIFTING NORTH
ACROSS SOUTHEAST OKLAHOMA TOWARDS WEST CENTRAL ARKANSAS IS
RESULTING IN AN ENHANCED TORNADO THREAT IN THIS AREA. THIS THREAT
WILL PERSIST UNTIL AROUND 2 AM. ELSEWHERE...LARGE HAIL WILL BE THE
MAIN THREAT. THE STORMS SHOULD MOVE OUT OF THE AREA BY AROUND 3 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WARM TEMPERATURES AND STRONG SOUTHERLY WINDS WILL CONTINUE VERY
HIGH FIRE DANGER SATURDAY.  DRY VEGETATION AND RELATIVELY DRY
WEATHER WILL SEE THESE CONDITIONS PREVAIL OFF AND ON THROUGH THE
WEEK.

MOISTURE WILL RETURN NORTH INTO PARTS OF THE AREA SATURDAY AND
SUNDAY. A DRY LINE WILL SET UP ACROSS THE AREA BOTH DAYS WITH
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE ALONG AND TO THE EAST
OF THE DRY LINE. DEW POINTS AS HIGH AS THE 60S AND CAPES POSSIBLY
AS HIGH AS 2000 J/KG COMBINED WITH STRONG SHEAR WILL RESULT IN THE
POTENTIAL FOR A FEW OF THE STORMS TO BECOME SEVERE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY DURING THE
AFTERNOON AND EVENING HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 10, 10:19 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CST FRI MAR 10 2006

OKZ075-110500-
LATIMER OK-
1019 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 1019 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GOWEN TO 18 MILES SOUTHWEST OF HIGGINS...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...WILBURTON...YANUSH...HIGGINS...BENGAL...DAMON...
GOWEN...PANOLA AND RED OAK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 10, 10:52 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CST FRI MAR 10 2006

ARZ010-019-OKZ069-072-110530-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
1052 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 1052 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF MARIETTA TO 2 MILES NORTH OF
SALLISAW...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BUNCH...
BARON...SALLISAW...BRUSHY...SHORT...HICKS...UNIONTOWN...ODELL...
WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...BLACKBURN...
HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...
ARNETT...CANEHILL...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM...CHESTER...FURRY...FIGURE
FIVE...RUDY...LEE CREEK...LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Local storm report, Mar 11, 12:21 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     PANAMA                  35.17N 94.67W
03/11/2006  E60 MPH          LE FLORE           OK   AMATEUR RADIO

&&

SFP
Special weather statement, Mar 11, 12:39 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CST SAT MAR 11 2006

OKZ075-110715-
LATIMER OK-
1239 AM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 1239 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YANUSH...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH AND BENGAL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 11, 12:49 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1249 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             ARKOMA                  35.35N 94.44W
03/11/2006  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

SFP
Special weather statement, Mar 11, 1:04 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 AM CST SAT MAR 11 2006

OKZ076-110745-
LE FLORE OK-
104 AM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 104 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF TALIHINA TO 4 MILES SOUTH OF
TALIHINA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...POTEAU...TALIHINA...SUMMERFIELD...
FANSHAWE...HOWE AND WISTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR THE
WARNED AREA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee30 min
Mar 10, 8:45 PM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 10, 9:01 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers30 min
Mar 10, 9:54 PM CSTSevere Thunderstorm WarningTSAPittsburg66 min
Mar 10, 10:22 PM CSTTornado WarningTSAPushmataha53 min
Mar 10, 10:35 PM CSTTornado WarningTSALatimer, Pittsburg55 min
Mar 10, 11:00 PM CSTTornado WarningTSALatimer45 min
Mar 10, 11:05 PM CSTSevere Thunderstorm WarningTSAHaskell55 min
Mar 10, 11:14 PM CSTSevere Thunderstorm WarningTSAPushmataha46 min
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningTSALeFlore73 min
Mar 10, 11:47 PM CSTSevere Thunderstorm WarningTSAPushmataha58 min
Mar 10, 11:58 PM CSTSevere Thunderstorm WarningTSAPushmataha30 min
Mar 11, 12:29 AM CSTSevere Thunderstorm WarningTSALeFlore46 min
Mar 11, 12:39 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee51 min
Mar 11, 12:57 PM CSTSevere Thunderstorm WarningTSAOkfuskee14 min
Mar 11, 1:02 PM CSTSevere Thunderstorm WarningTSAMuskogee58 min
Mar 11, 2:16 PM CSTSevere Thunderstorm WarningTSACherokee44 min
Mar 11, 2:32 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Mar 11, 4:15 PM CSTSevere Thunderstorm WarningTSAMayes30 min
Mar 11, 4:20 PM CSTSevere Thunderstorm WarningTSADelaware55 min
Mar 11, 4:45 PM CSTSevere Thunderstorm WarningTSAMayes45 min
Mar 11, 4:46 PM CSTSevere Thunderstorm WarningTSAMayes44 min
Mar 11, 5:11 PM CSTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.